Alert archive / Oregon / Wind Advisories in 2019
Wind Advisory 24, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 29, 2019, 2:30 PM PST for Jackson County, Klamath County, Lake County, Oregon; Siskiyou County, California. It took effect at Nov 30, 2019, 4:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2019, 2:30 PM PST (22:30 UTC)
- In effect from
- Nov 30, 2019, 4:00 PM PST
- Expired
- Dec 1, 2019, 9:57 AM PST
- In force
- 18 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Jackson County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 80 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
424 WWUS76 KMFR 292230 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 230 PM PST Fri Nov 29 2019 ORZ021-022-300630- /O.CON.KMFR.FZ.W.0024.191130T0600Z-191130T1700Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Coos Bay, North Bend, Reedsport, Bandon, Port Orford, Coquille, Brookings, Harbor, and Gold Beach 230 PM PST Fri Nov 29 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SATURDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...South Central Oregon Coast and Curry County Coast. * WHEN...From 10 PM this evening to 9 AM PST Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ORZ026-300630- /O.NEW.KMFR.WI.Y.0024.191201T0000Z-191201T1800Z/ Jackson County- Including the cities of Medford and Ashland 230 PM PST Fri Nov 29 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 10 AM PST SUNDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Southern Rogue Valley from Ashland to Phoenix. Also includes the foothills east of Ashland, Talent and Phoenix. * WHEN...From 4 PM Saturday to 10 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ030-031-300630- /O.NEW.KMFR.WI.Y.0024.191201T0600Z-191202T0000Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Beatty, Bly, Chemult, Crescent, Gilchrist, Sprague River, Adel, Lakeview, and Valley Falls 230 PM PST Fri Nov 29 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM SATURDAY TO 4 PM PST SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Winter Rim along the Klamath and Lake county border. Also areas along Highway 31 between Paisley and Summer Lake. * WHEN...From 10 PM Saturday to 4 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
7 follow-up statements
137 WWUS76 KMFR 300623 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1023 PM PST Fri Nov 29 2019 ORZ021-022-301430- /O.CON.KMFR.FZ.W.0024.000000T0000Z-191130T1700Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Coos Bay, North Bend, Reedsport, Bandon, Port Orford, Coquille, Brookings, Harbor, and Gold Beach 1023 PM PST Fri Nov 29 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...South Central Oregon Coast and Curry County Coast. * WHEN...From 10 PM this evening to 9 AM PST Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ORZ026-301430- /O.CON.KMFR.WI.Y.0024.191201T0000Z-191201T1800Z/ Jackson County- Including the cities of Medford and Ashland 1023 PM PST Fri Nov 29 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO 10 AM PST SUNDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Southern Rogue Valley from Ashland to Phoenix. Also includes the foothills east of Ashland, Talent and Phoenix. * WHEN...From 4 PM Saturday to 10 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ030-031-301430- /O.CON.KMFR.WI.Y.0024.191201T0600Z-191202T0000Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Beatty, Bly, Chemult, Crescent, Gilchrist, Sprague River, Adel, Lakeview, and Valley Falls 1023 PM PST Fri Nov 29 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM SATURDAY TO 4 PM PST SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Winter Rim along the Klamath and Lake county border. Also areas along Highway 31 between Paisley and Summer Lake. * WHEN...From 10 PM Saturday to 4 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
235 WWUS76 KMFR 301224 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 424 AM PST Sat Nov 30 2019 ORZ021-022-301700- /O.CON.KMFR.FZ.W.0024.000000T0000Z-191130T1700Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Coos Bay, North Bend, Reedsport, Bandon, Port Orford, Coquille, Brookings, Harbor, and Gold Beach 424 AM PST Sat Nov 30 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...South Central Oregon Coast and Curry County Coast. * WHEN...Through 9 AM PST Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ORZ026-010000- /O.CON.KMFR.WI.Y.0024.191201T0000Z-191201T1800Z/ Jackson County- Including the cities of Medford and Ashland 424 AM PST Sat Nov 30 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST SUNDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Southern Rogue Valley from Ashland to Phoenix. Also includes the foothills east of Ashland, Talent and Phoenix. * WHEN...From 4 PM this afternoon to 10 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ030-031-010000- /O.CON.KMFR.WI.Y.0024.191201T0600Z-191202T0000Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Beatty, Bly, Chemult, Crescent, Gilchrist, Sprague River, Adel, Lakeview, and Valley Falls 424 AM PST Sat Nov 30 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Winter Rim along the Klamath and Lake county border. Also areas along Highway 31 between Paisley and Summer Lake. * WHEN...From 10 PM this evening to 4 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
382 WWUS76 KMFR 301653 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 853 AM PST Sat Nov 30 2019 ORZ021-022-301800- /O.EXP.KMFR.FZ.W.0024.000000T0000Z-191130T1700Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Coos Bay, North Bend, Reedsport, Bandon, Port Orford, Coquille, Brookings, Harbor, and Gold Beach 853 AM PST Sat Nov 30 2019 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... Temperatures have risen above freezing so the freeze warning is being allowed to expire. $$ ORZ026-010100- /O.CON.KMFR.WI.Y.0024.191201T0000Z-191201T1800Z/ Jackson County- Including the cities of Medford and Ashland 853 AM PST Sat Nov 30 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST SUNDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Southern Rogue Valley from Ashland to Phoenix. Also includes the foothills east of Ashland, Talent and Phoenix. * WHEN...From 4 PM this afternoon to 10 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ030-031-010100- /O.CON.KMFR.WI.Y.0024.191201T0600Z-191202T0000Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Beatty, Bly, Chemult, Crescent, Gilchrist, Sprague River, Adel, Lakeview, and Valley Falls 853 AM PST Sat Nov 30 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Winter Rim along the Klamath and Lake county border. Also areas along Highway 31 between Paisley and Summer Lake. * WHEN...From 10 PM this evening to 4 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
487 WWUS76 KMFR 302229 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 229 PM PST Sat Nov 30 2019 ORZ026-010630- /O.CON.KMFR.WI.Y.0024.191201T0000Z-191201T1800Z/ Jackson County- Including the cities of Medford and Ashland 229 PM PST Sat Nov 30 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Southern Rogue Valley from Ashland to Phoenix. Also includes the foothills east of Ashland, Talent and Phoenix. * WHEN...From 4 PM this afternoon to 10 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ030-031-010630- /O.CON.KMFR.WI.Y.0024.191201T0600Z-191202T0000Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Beatty, Bly, Chemult, Crescent, Gilchrist, Sprague River, Adel, Lakeview, and Valley Falls 229 PM PST Sat Nov 30 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Winter Rim along the Klamath and Lake county border. Also areas along Highway 31 between Paisley and Summer Lake. * WHEN...From 10 PM this evening to 4 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
986 WWUS76 KMFR 302349 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 349 PM PST Sat Nov 30 2019 CAZ081-011500- /O.EXB.KMFR.WI.Y.0024.191201T0000Z-191201T2100Z/ Central Siskiyou County- Including the cities of Hilt, Weed, and Yreka 349 PM PST Sat Nov 30 2019 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PST SUNDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...The Shasta Valley including Weed, Gazelle, Grenada, Montague, and Yreka. * WHEN...Until 1 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. High profile vehicles could see extra tavel difficulties. Some light snow may combine with the winds to reduce visibilities. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ026-011500- /O.CON.KMFR.WI.Y.0024.191201T0000Z-191201T1800Z/ Jackson County- Including the cities of Medford and Ashland 349 PM PST Sat Nov 30 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Southern Rogue Valley from Ashland to Phoenix. Also includes the foothills east of Ashland, Talent and Phoenix. * WHEN...From 4 PM this afternoon to 10 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ030-031-011500- /O.CON.KMFR.WI.Y.0024.191201T0600Z-191202T0000Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Beatty, Bly, Chemult, Crescent, Gilchrist, Sprague River, Adel, Lakeview, and Valley Falls 349 PM PST Sat Nov 30 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Winter Rim along the Klamath and Lake county border. Also areas along Highway 31 between Paisley and Summer Lake. * WHEN...From 10 PM this evening to 4 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
699 WWUS76 KMFR 011315 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 515 AM PST Sun Dec 1 2019 ORZ026-011800- /O.CON.KMFR.WI.Y.0024.000000T0000Z-191201T1800Z/ Jackson County- Including the cities of Medford and Ashland 515 AM PST Sun Dec 1 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Southern Rogue Valley from Ashland to Phoenix. Also includes the foothills east of Ashland, Talent and Phoenix. * WHEN...Through 10 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down, and power outages are possible. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ030-031-020000- /O.CON.KMFR.WI.Y.0024.000000T0000Z-191202T0000Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Beatty, Bly, Chemult, Crescent, Gilchrist, Sprague River, Adel, Lakeview, and Valley Falls 515 AM PST Sun Dec 1 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Winter Rim along the Klamath and Lake county border. Also, areas along Highway 31 between Paisley and Summer Lake. * WHEN...Through 4 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down, and power outages are possible. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ081-012100- /O.CON.KMFR.WI.Y.0024.000000T0000Z-191201T2100Z/ Central Siskiyou County- Including the cities of Hilt, Weed, and Yreka 515 AM PST Sun Dec 1 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...The Shasta Valley including Weed, Gazelle, Grenada, Montague, and Yreka. * WHEN...Until 1 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. High profile vehicles could see extra tavel difficulties. Some light snow may combine with the winds to reduce visibilities. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DW Visit us at https://www.weather.gov/Medford
314 WWUS76 KMFR 011757 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 957 AM PST Sun Dec 1 2019 CAZ081-011900- /O.CAN.KMFR.WI.Y.0024.000000T0000Z-191201T2100Z/ Central Siskiyou County- Including the cities of Hilt, Weed, and Yreka 957 AM PST Sun Dec 1 2019 ...WIND ADVISORY IS CANCELLED... While it will continue to be a bit breezy today, advisory level conditions are no longer expected. $$ ORZ030-031-011900- /O.CAN.KMFR.WI.Y.0024.000000T0000Z-191202T0000Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Beatty, Bly, Chemult, Crescent, Gilchrist, Sprague River, Adel, Lakeview, and Valley Falls 957 AM PST Sun Dec 1 2019 ...WIND ADVISORY IS CANCELLED... While it will continue to be a bit breezy today, advisory level conditions are no longer expected. $$ ORZ026-011900- /O.CAN.KMFR.WI.Y.0024.000000T0000Z-191201T1800Z/ Jackson County- Including the cities of Medford and Ashland 957 AM PST Sun Dec 1 2019 ...WIND ADVISORY IS CANCELLED... While it will continue to be a bit breezy today, advisory level conditions are no longer expected. $$ BTL Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 29, 12:45 PM PST, 1 hour 45 minutes earlier.
Area forecast discussion, Nov 29, 12:45 PM PST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1245 PM PST Fri Nov 29 2019
The Aviation section has been updated...
.DISCUSSION...No update needed for the first forecast period.
Will be analyzing data for the afternoon package for possible
adjustments to the forecast for the next storm late Saturday
through Sunday that affects mainly northern California.
-Sargeant
&&
.AVIATION...For the 29/18Z TAFs...Updated 12:35PM Friday, 11/29/19...
Cold air and trapped moisture in the valleys is gradually giving way
to mostly clear skies this afternoon except across Modoc and Lake
counties. Another exception is where MVFR conditions with some IFR
remains present in the Rogue Valley from Talent north and westward
and from Cave Junction north to just past Azalea, from Drain to
Cottage Grove, and across much of Lake and Modoc counties. While we
expect most areas to clear this afternoon, portions of the Rogue
Valley and east side may not. Elsewhere, light winds and VFR
conditions will prevail through this evening. Tonight through
Saturday morning, IFR to LIFR conditions are likely to redevelop
across the interior valleys of the west side. These conditions are
then likely to prevail through 18Z before partially improving. BTL
&&
.MARINE...Updated 800 AM PST Friday 29 November 2019...Weak low
pressure will persist over the waters and seas will continue to
gradually lower through tonight. A front will then move into the
area from the southwest late Saturday through early Sunday
morning. Winds will increase out of the south on Saturday, and are
expected to rise to strong small craft advisory levels with
occasional gale force gusts. Seas may become very steep during
this period, with the steepest seas expected for the waters beyond
5 nm from shore and near Cape Blanco. Another front will follow
late Sunday into Monday, resulting in continued elevated seas. -CC
&&
.PREV DISCUSSION... /Issued 609 AM PST Fri Nov 29 2019/
DISCUSSION...The pattern during the next week will be active but
complex. Thus, uncertainty in the details remains high, while
there is high confidence in periods of precipitation with gusty
winds. Low pressure centered northeast of the area will
retrograde during the weekend and interact with another low
approaching from the southwest. This combined region of low
pressure will then be offshore of northern California as it
retrogrades farther Monday into Tuesday. Our area is likely to be
between this low to the south and a new low moving east across the
southern portions of the Gulf of Alaska into British Columbia as
they move inland at mid-week. Another strong low is likely to
provide at least moderate impacts to our area late next week with
higher snow levels(compared to the recent event), generally above
4500 to 5000 feet.
The main focus is on another snow event with the heaviest
accumulation for southern Siskiyou County, including the vicinity
of Mt. Shasta. A Winter Storm Warning is in effect for much of
Siskiyou County from late Saturday morning through late Sunday
morning. There is a growing consensus that while precipitation
will start in the late morning, it will be light (more of a minor
nuisance) during Saturday, then increase in intensity Saturday
evening with the heaviest snow late Saturday night through Sunday
morning. There has been relatively little change in the amounts of
rain and snow forecast.
We will wait for at least one more suite of new model data later
today before deciding, but there is a possibility of extending the
length of the warning as far as into Monday morning. Another few
elements of uncertainty are associated with the strength of winds,
snow levels, and the (lesser) snow amounts elsewhere in our area.
The 00Z operational GFS trended toward more of an exclusive focus
on Siskiyou County. But, the forecast remains largely consistent
with the inherited version as the ECMWF and the ensemble data
still depict advisory level amounts for other portions. Snow
levels look to be mainly around 3000 feet for a majority of this
event, though there is the potential for lower snow levels...to
around 2000 feet during late Saturday night due to trapped cold
air in the valleys of western Siskiyou, Josephine, and southern
Douglas County. Snow levels are expected to rise Sunday into
Monday...from 3000 feet up to 5000 to 5500 feet.
A freeze warning remains in effect for the coast early this
morning, and has now been issued for late tonight into Saturday
morning. This has verified this morning with a low temperature so
far of 30 in North Bend. Of course, a chilly start to the day is
in store across the area with lows mainly around 5 degrees below
normal.
The other immediate forecast element of interest is extensive
valley low clouds and fog. This stratus is expected to gradually
diminish through the morning into the early afternoon.
AVIATION...For the 29/06Z TAFs...Inland...MVFR ceilings are
prevalent in the Applegate and Illinois Valleys northward through
Grants Pass and into the Umpqua Valley, including Roseburg
currently. Expect these ceilings to lower to IFR overnight into
Friday morning with areas of IFR/LIFR freezing fog/stratus
developing over many other west side valleys toward daybreak. Also
expect a mix of MVFR/IFR with terrain obscured from the eastern
slopes of the Cascades across northern Klamath County, all of Lake
County and eastern portions of Modoc County tonight into Friday
morning. Most areas will clear to VFR by Friday afternoon. But, the
lower conditions with IFR low clouds/fog will return to many of the
same areas Friday night.
At the coast, conditions are VFR but some isolated LIFR/IFR in fog
is possible along the Coos Coast near North Bend early this
morning around 12z-16z. -Spilde/CC
MARINE...Updated 200 AM PST Friday 28 November 2019...Weak low
pressure will persist over the waters and seas will continue to
gradually lower through Friday night. A front will then move into
the area from the southwest late Saturday through early Sunday
morning. Winds will increase out of the south on Saturday, and are
expected to rise to strong small craft advisory levels with
occasional gale force gusts. Seas may become very steep during this
period, with the steepest seas expected for the waters beyond 5 nm
from shore and near Cape Blanco. Another front will follow late
Sunday into Monday, resulting in continued elevated seas. -CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Freeze Warning until 10 AM PST this morning for ORZ021-022.
Freeze Warning from 10 PM this evening to 9 AM PST Saturday for
ORZ021-022.
CA...Winter Storm Warning from 10 AM Saturday to 10 AM PST Sunday for
CAZ080>083.
Pacific Coastal Waters...Hazardous Seas Watch from Saturday evening through Sunday
evening for PZZ350-356-370-376.
Small Craft Advisory from 4 AM to 10 PM PST Saturday for
PZZ370-376.
KRS/KRS/BTLThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:20 AM PST | Freeze Warning | MFR | Coos, Curry, Douglas | 30 hr |
| Nov 29, 3:37 PM PST | Small Craft Advisory | MFR | 11 hr |
Nearby
Wind Advisories in Oregon, 2019Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.